MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 3.5 MM / 2.7 MM PLATE REDUCTION INSTRUMENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET, INC. 3.5 MM / 2.7 MM PLATE REDUCTION INSTRUMENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 00236001101
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Osteopenia/ Osteoporosis (2651); Foreign Body In Patient (2687)
Date of Event 11/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure on an unknown date, the instrument fractured during reduction and part of the device remained in the patient.There are currently no plans for an additional surgery to remove the fractured piece at this time, as the surgeon indicated the patient is not experiencing any harm as a result of the event.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign - event occurred in france.Product has been returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified approximately 1.5 inches of the threaded end of the instrument is fractured and missing.Damage is seen near the fracture.The device exhibits wear and tear indicating repeated use during a potential field age of 5 years.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: two views of the distal right femur demonstrate a plate and screw fixation device along the lateral distal femoral diaphysis cortex with displaced transverse fracture involving the mid to distal diaphysis of the femur.Surgical skin staples.No knee dislocation.Osteopenia.No retain foreign body is seen.There does appear to be a displaced mid to distal femoral diaphysis fracture present.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
3.5 MM / 2.7 MM PLATE REDUCTION INSTRUMENT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18345507
Report Number0001822565-2023-03611
Device Sequence Number6222437
Product Code LXH
UDI-Device Identifier00889024059764
UDI-Public(01)00889024059764(10)64238188
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00236001101
Device Lot Number64238188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2023
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age87 YR
Patient SexMale